Alert archive / Iowa / River Flood Watches in 2007
River Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood watch at Aug 27, 2007, 10:13 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 10:13 AM CDT (15:13 UTC)
- Expired
- Aug 27, 2007, 10:28 AM CDT
- In force
- 15 min
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood watch went out at Aug 27, 4:45 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 27, 4:45 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 445 AM CDT MON AUG 27 2007 .DISCUSSION... CHALLENGE FOR TODAY FOCUSES ON CONVECTIVE CHANCES NEXT COUPLE OF DAYS WITH COLD FRONT PUSHING THROUGH THE REGION. AS OF 4 AM...LOW PRESSURE IN CENTRAL SOUTH DAKOTA...AND THIS IS EXPECTED TO SLIDE EAST/NORTHEAST ALONG WARM FRONT WHICH EXTENDS INTO CENTRAL MN TODAY. TRAILING PRE-FRONTAL TROUGH WILL BE INTO WESTERN CWA BY PEAK HEATING AROUND 21Z. STEEP MID LEVEL LAPSE RATES LEADING TO VERY IMPRESSIVE MLCAPE VALUES IN THE WARM SECTOR BY LATE AFTERNOON...BUT SOUNDINGS ALSO SHOWING VERY STRONG CIN VALUES ON THE ORDER OF 200-300 J/KG... AND NOT SURE BOUNDARY ALONE WILL BE ENOUGH TO BREAK STRONG CAPPING INVERSION AROUND 800MB. COULD BE SOME UPPER SUPPORT FROM JET STREAK COMING INTO THE NORTHERN ROCKIES THIS MORNING...WHICH TRANSLATES INTO ND/NORTHERN SD BY LATE AFTERNOON. NAM/GFS ALSO IN AGREEMENT IN BRINGING WEAK MID LEVEL WAVE OUT OF THE CENTRAL ROCKIES...INTO NERN SD/NWRN MN BY 00Z. DIFFICULT TO DISCERN THIS WAVE ON WATER VAPOR IMAGERY...HOWEVER 400-500MB PROFILER WINDS AT MEDICINE BOW IN SRN WY AND AT MERRIMAN IN WRN NEBRASKA HAVE BACKED TO THE SOUTHWEST OVER THE PAST FEW HOURS...MOST LIKELY IN RESPONSE TO THIS FEATURE. TIMING AND PLACEMENT OF THE WAVE WILL BE KEY IN HOW FAR SOUTH CONVECTION CAN DEVELOP INTO THE STRONG CAP. WITH ABUNDANT INSTABILITY AND STRONG SPEED SHEAR ABOVE THE CAP...SEVERE POTENTIAL DEFINITELY THERE IF STORMS POP. POTENTIAL ANYWHERE IS QUITE CONDITIONAL...BUT WITH WAVE AND OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION FOCUSING MORE TO OUR NORTH...WILL HIGHLIGHT NORTHERN COUNTIES OF THE CWA IN THE HWO FOR BETTER CHANCE OF SEVERE DURING THE VERY LATE AFTERNOON AND EVENING. FRONT SAGS SOUTHEASTWARD INTO FAR SOUTHEAST CORNER OF THE CWA BY 12Z TUESDAY...THEN CONTINUES ITS SOUTHWARD PUSH THROUGH EASTERN NEBRASKA AND IOWA SLOWLY THROUGH THE DAY. WILL CONTINUE TO FOCUS BETTER PCPN CHANCES IN SOUTHERN CWA TUESDAY AND TUESDAY NIGHT...AND HAVE BUMPED KSUX-KSLB AREAS UP INTO LIKELY CATEGORY FOR THE AFTERNOON/EVENING TUESDAY AS WAVE NOW COMING ONTO SRN CA COAST MOVES OVER THE FRONTAL BOUNDARY IN THE SOUTHWEST FLOW ALOFT. GREATER POTENTIAL FOR HEAVY RAIN CURRENTLY LOOKS TO BE SOUTH OF OUR FORECAST AREA...BUT CLOSE ENOUGH THAT WILL CONTINUE TO MENTION POSSIBILITY IN KSUX-KSLB AREAS FOR LATER TUESDAY/TUESDAY NIGHT. DRIER AND COOL HIGH PRESSURE TAKES OVER MIDWEEK...WITH WARMING FOR LATE IN THE WEEK STILL ON TARGET AS UPPER RIDGE BUILDS BACK OVER THE ROCKIES AND INTO THE WESTERN PLAINS. && .AVIATION... MAINLY VFR THROUGH THIS AFTERNOON...ALTHOUGH COULD SEE SOME FOG OR LOW STRATUS THIS MORNING AT HON. SLY FLOW WILL CONTINUE AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA LATE THIS EVENING AND OVERNIGHT. THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE COLD FRONT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/SL
Hazardous weather outlook, Aug 27, 5:29 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 529 AM CDT MON AUG 27 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 529 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A LAYER OF VERY WARM AIR ALOFT WILL INHIBIT THUNDERSTORM DEVELOPMENT TODAY AND INTO THE EVENING. IF STORMS CAN BREAK THROUGH THIS...THEY WILL TAP INTO A VERY UNSTABLE AIRMASS ALOFT...AND COULD QUICKLY BECOME SEVERE. WHILE THE CHANCE FOR THUNDERSTORMS EXISTS OVER MOST OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA DURING THE VERY LATE AFTERNOON AND EVENING...THE GREATEST POTENTIAL FOR STORMS TO BREAK THE CAP AND BECOME SEVERE APPEARS TO BE NORTHEAST OF A LINE FROM DE SMET SOUTH DAKOTA...TO LUVERNE AND JACKSON MINNESOTA. LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY SEVERE THREATS. THE CHANCE FOR THUNDERSTORMS WILL EXPAND INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA AFTER SUNSET...THOUGH THE THREAT OF SEVERE WEATHER WILL DECREASE THROUGH THE OVERNIGHT HOURS. FLOODING... FLOODING DUE TO HEAVY RAINS LAST WEEK WILL CONTINUE ALONG PART OF THE LITTLE SIOUX RIVER...FROM NEAR MILFORD DOWNSTREAM TO LINN GROVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND PARTS OF NORTHWEST IOWA TUESDAY AND TUESDAY NIGHT. WHILE THE THREAT OF SEVERE WEATHER WILL BE MINIMAL IN THESE AREAS...LOCALLY HEAVY RAINS WILL BE POSSIBLE. AT THIS TIME...THE GREATEST POTENTIAL FOR HEAVY RAINFALL APPEARS TO BE SOUTH OF A LINE FROM VERMILLION SOUTH DAKOTA...TO SPENCER IOWA. ANY HEAVY RAINFALL COULD FURTHER AGGRAVATE FLOODING ALONG LOWER PORTIONS OF THE LITTLE SIOUX RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM...MAINLY NORTHEAST OF A LINE FROM DE SMET SOUTH DAKOTA...TO LUVERNE AND JACKSON MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:10 AM CDT | River Flood Warning | FSD | Buena Vista | 5 days |
| Aug 27, 10:13 AM CDT | River Flood Watch | FSD | Dickinson | 15 min |
Nearby
River Flood Watches in Iowa, 2007Every river flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.